1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Welcome to the Diabetes UK Forum
    Dismiss Notice
  3. We hope you like it
    Dismiss Notice

Confusing 'not with it' type incidents

Discussion in 'General Messageboard' started by Guyfrombrum, Jun 21, 2013.

  1. Guyfrombrum

    Guyfrombrum Active Member

    Type of Diabetes:
    Type 2
    Hi Guys,

    I had two strange incidents over the weekend whilst camping which i can't explain and my doctor hasn't really given me a realistic explanation either.

    Incident 1 ) As we were getting everything together everyone went to the campfire expecting me to come. I had a massive drop in energy upto the point where i became very lethargic and agitated. I had a quick bite to eat and then i was fine again.

    Incident 2 ) Playing football with my nephews all was going fine until all sounds and voices around me were echoing, i was a little thirsty but not really 'that' much and i fealt very much not with it. I had to walk away and lie down for a while before i was 'with it' again.

    Doctor told me that it's possible my sugar levels dropped so i should carry some snacks with me however i'm a type two with a high sugar level issue and not a low level issue. I have never had a low level issue.

    Can anyone shed any light?
     
  2. Caroline

    Caroline Senior Member

    Type of Diabetes:
    Type 2
    If you have been high and your levels start to drop it will feel like a hypo. It is possible (although rare) for a type 2 to have a hypo. If you had been more active than normal or not eaten proplerly that will affect your levels.

    Many people don't realise that even a non diabetic can hypo which is why they sometimes crave a sugary snakc without knowing why.

    I'm sure someone else will be along with a better expanation soon, but that is it bassically.
     
  3. Caroline

    Caroline Senior Member

    Type of Diabetes:
    Type 2
    should have asked before, what meds are you on? Some meds (like gliclizide)that encourage the pancreas to produce more insulin can encourage hypos too.
     
  4. Phil65

    Phil65 Well-Known Member

    Type of Diabetes:
    Type 1
    .......definitely sounds like sympoms of a hypo to me.
     
  5. Northerner

    Northerner Admin Staff Member

    Type of Diabetes:
    Type 1
    Could be a 'false hypo', where you experienced lower blood sugar levels than you have been used to. For example, if you are normally around 10-12 mmol/l and you drop to 6 mmol/l then this might produce the same symptoms as a hypo although it won't actually present any danger to you. The only way to know for sure what is happening is by testing your levels when it happens, so it might be worth getting a meter so you can test on such occasions :)
     
  6. HOBIE

    HOBIE Well-Known Member

    Type of Diabetes:
    Type 1
    Incident 2 , felling thirsty & head in a different place/ just had something to eat. What did you eat & how much. Being thirsty - high blood sugar. You need to have some tests on bg so you know what you can do eat. Good luck
     
  7. itsallgood

    itsallgood Well-Known Member

    Type of Diabetes:
    Type 2
    I had incidents like this soon after diagnosis and better control. As Northerner said, I was so used to having high BG that when it got anywhere near normal I was shaking and feeling weak and nauseus.

    Doesn't happen now after staying within a better range for a long time. Also metformin apparently helps to prevent hypos, not sure if you're on that?
     
  8. pav

    pav Well-Known Member

    Type of Diabetes:
    Type 2
    When my BS was high earlier in the year, and then brought them down to normal levels, I had hypo symptoms when my numbers were in the 5's.

    Its worth getting your hands on a meter if you don't have one, to see what your BS levels are doing. Getting hold of a meter is not normally a problem as most suppliers will send you one for free. As you are type 2, you are in the post code lottery to see if your doctor will provide you the test strips on prescription.
     
  9. Vicsetter

    Vicsetter Well-Known Member

    Type of Diabetes:
    Type 2
    Sounds like a good excuse to persuade your GP to prescribe test strips. The only way to tell what your levels are is to test! I presume you don't have blood pressure problems, you need to eliminate the hypo theory and go back to your GP.
     
  10. Pumper_Sue

    Pumper_Sue Well-Known Member

    Type of Diabetes:
    Type 1
    Hi Hobie, being thirsty isn't always due to high blood sugars. Thirsty for me personally mean low blood sugar.
     
  11. Copepod

    Copepod Moderator

    Type of Diabetes:
    Type 1
    Plus, it's perfectly normal to feel thirsty due to dehydration, due to heat, exertion, not enough fluid intake etc, all regardless of blood sugars, although many people do feel thirsty when blood sugars are high, and sometimes when low.
     
  12. Guyfrombrum

    Guyfrombrum Active Member

    Type of Diabetes:
    Type 2
    Well i saw my diabetic nurse today as i had my bloods done last week and had to go and see the results. She was concerned about something so she recommended me to see the doctor.

    So i went to see the doctor who was pretty concerned about my weight loss. Nearly three stones since April 2013. I told her how i'd changed my diet and i go for walks, etc. She wasn't convinced so has told me to take my Metfartys twice in the morning and twice at night. She also prescribed Ziclaseg 30mg and told me to check and note sugar levels four times a day (not looking forward to this bit i hate pricking). I've to see her again on Tuesday pm. She thinks i might be a type 1 after all. I hope not.

    Anyway i mentioned the 'not with it episodes' to her and all she advised me was to make sure i have food and drink before, during and after heavy sports. That was it really. I've no idea what was happening but i can still remember the echoing, the disorientation, a kind of feeling like i'm going to pass out but didn't. Oh well.

    I've apologised to the wife in advance for the effects of having two metafartys before bed he he.
     
  13. LeeLee

    LeeLee Well-Known Member

    Type of Diabetes:
    Type 2
    Hi GFB, see if having low-carb meals with the metfarty reduces the antisocial effects. I find it hard to live with myself if I have a high carb meal with the tablets. :D
     
  14. Guyfrombrum

    Guyfrombrum Active Member

    Type of Diabetes:
    Type 2
    :D

    Friends keep wondering why i keep on walking to the garden.
     
  15. Northerner

    Northerner Admin Staff Member

    Type of Diabetes:
    Type 1
    Were you prescribed any test strips? Ziclaseg is a brand name for Gliclazide which can cause low blood sugars. By law, you have to test before driving when you are on this type of medication.
     
  16. Highlander

    Highlander Well-Known Member

    Type of Diabetes:
    Type 2
    I have never understood the comment, made by many people, that Type 2 diabetics don't have hypos. Not True by any means. Both my wife and I are type 2 and have been for several years. We have both had hypos with readings between 2 and 4, normally when we have been busy. My worst was many years ago when I passed out in the middle of an Asda store, luckily the First Aider new what the problem was and I was OK fairly quickly.

    So yes type 2 diabetics do get hypos and need to know the warning signs, particularly if they drive.
     

Share This Page